Global AD

Collapse

Announcement

Collapse
No announcement yet.

Just diagnosed

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Just diagnosed

    Went to the dermatologist for what seemed like a rash above my eye (below the eyebrow - a little on the lid itself). First he said it was "orbital dermatitis" and gave me topical cortisone and anti-biotics. Not sure it helped much, it seemed to go away on its own schedule, although the steroid may have lessened the itchiness. I went back and he prescribed Metrogel and more cortisone cream. He told me it was a form of rosacea. I've been reading as much as I can on this and I'm a little freaked out.

    I don't have really noticeable redness. I get flushed occasionally but nothing that stood out. I started getting papules - what looked like some kind of small reddish raised blisters around the time of my menstrual cycle. I'm 49 and pre-menopausal so that's not exactly predictable. The papules spread to my other eyelid. Sometimes they seem like pustules - I thought I was just breaking out because of hormones so I didn't think of it as a dermotology problem until the "rash-like" papules appeared and stayed around on and off for more than a month. That's when I went to the dermatologist.

    So ... he says I have a form of rosacea. I don't see my symptoms among the posts and can't find anything online that sounds like my symptoms exactly. I don't know if I am at the beginning and this is going to end up as ocular rosacea or get worse and worse and spread to my eyes or other parts of my face. I don't know if I should keep using the topical cortisone even if I don't have an outbreak to prevent an outbreak - doesn't that break down your skin after a while? If my symptoms sound like anyone else's it would be good to hear some thoughts on where I am in the process and what to expect.

  • #2
    By the way, my name is Susan. Thanks

    Comment


    • #3
      Welcome Susan

      I've never heard of getting papules on the eyes before but I do know that using topical steroids can make rosacea worse or even bring on steroid-induced rosacea if used long enough. Have you been to the eye doctor about it?

      Comment


      • #4
        It sounds to me like Perioral dermatitis

        http://www.dermnet.org.nz/acne/perioral-dermatitis.html

        It is my understanding that if you do have it you need to be careful about using things like eye cream, eye make up,etc. I wouldnt use the steroid cream if there are no symptoms at the moment. The lady I work with was diagnosed with this and her doctor told to to use the steroid cream for one week then stop for a week and use for another week.

        Ofcourse it might not be that

        Comment


        • #5
          Thanks so much for responding - I was starting to freak a little that I've been diagnosed with this painful chronic disease and have no idea what's coming and no one who can answer my questions. The pictures do look like (a really bad case of) the papules on my eyes. Mine is very spotty though - not nearly as bad as the pictures. The derm said it was a form of rosacea - is periorial dermatitis the same as rosacea? I have also in the past year gotten what looked like blood blisters near my bottom lip - they appear overnight and disappear 24-48 hours later. The dermatologist told me it was a food alergy but I cannot identify anything that I am alergic to or reacting to. I'm starting to wonder whether these two symptoms are connected and whether I need to find a new dermatologist. Are there dermatologists who specialize in rosacea?

          Comment


          • #6
            Originally posted by MissD View Post
            Welcome Susan

            I've never heard of getting papules on the eyes before but I do know that using topical steroids can make rosacea worse or even bring on steroid-induced rosacea if used long enough. Have you been to the eye doctor about it?
            ok. now I'm nervous. Yes - i went to eye doctor first but it had receded by the time i went to him. funny - I could see the remnant red spots but he couldn't. i ended up going to the dermatologist when it returned worse then before. The steroid doesn't feel like it's doing much anyway so maybe I should stop using it and find another dermatologist

            Comment


            • #7
              If it is PD then this condition does appear to come and go and no it is not related to rosacea (although it appears skin conditions are easily misdiagnosed). The person I know that had it had just a tiny little line of red dots that would fade and come back and get itchy. Sometimes they were hardly noticable and other times much more so. When you looked up close they were tiny little bumps.

              Unless you have been using steroid cream for long periods I do not think any damage would occur. just use as directed, in very small amounts.

              Comment

              Working...
              X